Help with drugs please?!


#1

My aunt was diagnosed with PD a few months ago and is really struggling.  She has always struggled with depression and anxiety but for some reason, has never been able to tolerate anti depressants for long as she says they make her feel worse. She usually tries them for about 1-2 weeks and gets so overwhelmed by this suicidal blackness, she stops taking them.  She has now started Senimet (spelling?) and is on 3 tablets a day. At first, she really improved and was walking faster, feeling better, but now she says she feels as though the internal tremor is getting worse and she feels that the drug is making her very sick.  Recently she's had a couple of meltdowns where she's been almost hysterical, saying the way the drug makes her feel is not worth it.

Because of her long history of depression and anxiety, for us it's hard to distinguish how much of this is PD and the drug stabilising her system and how much is really extreme anxiety.   It is very difficult to watch, feeling powerless to help.  We do not want her to stop the medication - but obviously she's experiencing quite some stressful side effects.   The doctor and PD nurse so far haven't really been much help - they almost seemed to imply 'that's just the way it is - deal with it'.Just wondering, is this normal?  Is there anything else we can do? Could the drug make an internal tremor feel worse?


#2

Hi GranderGrace,

We are really sorry to hear that your Aunt is struggling and that you haven't had much help so far. This information sheet gives details of where to find information and support for depression: https://www.parkinsons.org.uk/content/depression-and-parkinsons-information-sheet

You or your Aunt might also find it helpful to call our Helpline and speak to one of our Parkinson's nurses? Call free on 0808 800 0303, opening times: Monday-Friday: 9am-7pm, Saturday: 10am-2pm

Best wishes,

Joanne

Digital team


#3

GG,

I was told that the anti-depressant they put my Mum on would take about a month before she felt more positive.

I suppose as with all drugs some don't suit people, especially with whatever other drugs they are taking. (My Mum was on madopar and citalopram)

Anxiety can be part of PD, and so I guess if you already having an issue with anxiety then coping with it may be harder?

"that's just the way it is - deal with it!"  not very supportive....you could ask how they suggest you deal with it?

Supporting someone with anxiety is hard (been there -  done that - got the T-shirt!!) Watching and feeling helpless is not easy.  The PUK helpline nurse will hopefully have some more positive suggestions than "deal with it!"

Look after yourself

Keld

 


#4

Keld, I thought this was a post for me as I have signed off as GG since 2010, but I realise that a new poster is using it too,

There is a consensus that the only safe anti-depressant to take with Levadopa is Mirtazipine.

Citalopram may interact with Madopar or Sinemet so be cautious...

I hope you find a solution GanderGrace.

GG ( original!)


#5

Goldengirl

- apologies - I did read somewhere else on the forum a confusion that came out of your shared GG!! will use your full names from now on!!

Interesting to read what you said about Citalopram and Madopar....my Mum took both...maybe shouldn't have ...and maybe that is why she was still quite anxious!!

Keld